Thunderstorm Wind, Jeff Davis
- When
- April 30, 11:45 AM EST
- Where
- Jeff Davis County, 7 mi S of Hazelhurst
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- UTILITY COMPANY
- Coordinates
- 31.767, -82.600
Satilla REMC recevied numerous reports of trees down on powerlines from south of Hazelhurst to Denton.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Satilla REMC recevied numerous reports of trees down on powerlines from south of Hazelhurst to Denton.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 30, 7:20 AM EST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSONVILLE FL 820 AM EDT SAT APR 30 2005 .UPDATE...SEVERE THUNDERSTORM WATCH 216 IS IN EFFECT FOR PORTIONS OF INTERIOR SOUTHEAST GEORGIA UNTIL 2 PM EDT. INTENSE AND LARGE SQUALL LINE EXTENDING FROM NORTH GEORGIA TO SOUTHEAST LOUISIANA CONTINUES TO ADVANCE EAST. THIS LINE IS FORECAST TO MOVE INTO SOUTHEAST GEORGIA AND POSSIBLY INTO THE SUWANNEE VALLEY REGION OF NORTH FLORIDA AROUND MIDDAY. WILL UPDATE ZONE PACKAGE TO INCLUDE WATCH HEADLINES AS WELL AS TO INCREASE POPS ACROSS SOUTHEAST GEORGIA. && .SHORT TERM...MAIN CONCERN WILL BE THE THUNDERSTORMS AHEAD OF THE COLD FRONT LATER TODAY. MODELS ARE CONSISTENT WITH TIMING OF THE EVENT. STORMS WILL MOVE INTO NWRN ZONES BY 2 PM...SUWANNEE VALLEY BY 5 PM...JAX BY 10 PM AND SRN ZONES IN THE WEE HOURS OF SUNDAY MORNING. DECENT WAA THIS AFTERNOON ALONG WITH INCREASING PWATS WILL ALLOW ISOLATED CONVECTION TO DEVELOP AHEAD OF A SQUALL LINE. THUS WILL KEEP CHANCE POPS OVER MUCH OF THE AREA THEN LIKELY POPS FOR THE MAIN LINE OF STORMS AS THEY TRAVERSE THE AREA DURING THE AFTN AND EVNG HOURS. SPC HAS PLACED THE REGION IN A SLGT RISK FOR SEVERE STORMS WHICH MOSTLY WILL HAVE STRONG WINDS AND HAIL. MAX TEMPS WILL HAVE PLENTY OF TIME TO REACH MID 80S OVER HALF OF CWA BEFORE TSTMS ARRIVE. MODELS NO LONGER STALL THE FRONT ON SUNDAY...BUT TAKE IT WELL SOUTH OF THE AREA. TEMPS WILL BE BRIEFLY COOLER SUNDAY/MONDAY WITH SHALLOW LAYER OF COOL AIR. NE FLOW WILL KEEP THE COAST IN THE 70S DURING THE AFTN BUT INLAND WILL BE AROUND 80. .LONG TERM...TEMPS WILL GRADUALLY WARM TO NEAR CLIMO THROUGH END OF WEEK. UNSETTLED WEATHER IS THE BUZZ WORD FOR THE WORK WEEK WITH THE FRONT LIFTING NWD AS A WARM FRONT THEN A SERIES OF GULF OF MEXICO DISTURBANCES RIDE ALONG THE FRONT. WILL KEEP THE LOW CHANCE PRECIP DURING THE PERIOD. && .MARINE...SLY FLOW WILL INCREASE TODAY AND WILL KEEP SCEC GOING FOR ALL WATERS. ONSHORE FLOW SETS UP FOLLOWING THE COLD FRONT WITH WINDS VEERING TO EAST ON MONDAY. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && ZAPPE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 815 AM EDT SAT APR 30 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-011000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 815 AM EDT SAT APR 30 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PORTIONS OF INLAND SOUTHEAST GEORGIA UNTIL 2 PM EDT... ...A SLIGHT RISK OF SEVERE THUNDERSTORMS IS IN PLACE FOR THE REMAINDER OF THE FORECAST AREA FOR THIS AFTERNOON AND EVENING... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 PM EDT FOR THE FOLLOWING COUNTIES IN SOUTHEAST GEORGIA... APPLING...ATKINSON...BACON...COFFEE AND JEFF DAVIS. AN INTENSE SQUALL LINE WILL MOVE ACROSS THE FORECAST AREA THIS AFTERNOON AND EVENING WITH A SLIGHT RISK OF STRONG AND DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. THE SANTA FE RIVER CONTINUES ABOVE FLOOD STAGE...WITH SLOWLY FALLING CONDITIONS FORECAST THROUGH THE WEEKEND. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... AN AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE FRONT TUESDAY...AND WILL APPROACH THE REGION LATE TUESDAY AND WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...AS WELL AS PERIODS OF HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS REQUESTED. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT/HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 815 AM EDT SAT APR 30 2005 GAZ132>135-149-301800- APPLING-ATKINSON-BACON-COFFEE-JEFF DAVIS- 815 AM EDT SAT APR 30 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 216 FOR PORTIONS OF SOUTHEAST GEORGIA THROUGH 200 PM EDT. THIS WATCH INCLUDES THE FOLLOWING COUNTIES... IN SOUTH GEORGIA...APPLING...ATKINSON...BACON...COFFEE...JEFF DAVIS. HAIL TO 1.5 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. ECZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1155 AM EDT SAT APR 30 2005 GAZ132-133-149-301700- ATKINSON GA-COFFEE GA-JEFF DAVIS GA- 1155 AM EDT SAT APR 30 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON...COFFEE AND JEFF DAVIS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 100 PM EDT... AT 1155 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST OF EASTMAN TO 12 MILES SOUTH OF SYLVESTER... MOVING EAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND PRIDGEN...AMBROSE...SNIPESVILLE...BROXTON... WILLACOOCHEE...HAZLEHURST...DENTON AND WEST GREEN BETWEEN 1230 AND 100 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 2 PM EDT. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445602.